Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Amarillo, TX

March 25, 201614 counties in Texas

NWS Amarillo, TX issued this red flag warning at Mar 25, 2016, 3:22 AM CDT for 14 counties in Texas. It took effect at Mar 25, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 3:22 AM CDT (08:22 UTC)
In effect from
Mar 25, 2016, 1:00 PM CDT
Expired
Mar 25, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS84 KAMA 250822
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
322 AM CDT FRI MAR 25 2016

TXZ001-006-250930-
/O.CAN.KAMA.FW.A.0010.160325T1800Z-160326T0000Z/
DALLAM-HARTLEY-
322 AM CDT FRI MAR 25 2016

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE NORTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH.

THE WINDS ARE EXPECTED TO REMAIN BELOW 15 MILES AN HOUR TODAY.

$$

TXZ011>020-252100-
/O.UPG.KAMA.FW.A.0010.160325T1800Z-160326T0000Z/
/O.NEW.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
322 AM CDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR.

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* TIMING...FROM 1 PM THROUGH 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ004-005-009-010-252100-
/O.NEW.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/
OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
322 AM CDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE NORTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS AND 
  HEMPHILL.

* 20 FOOT WINDS...SOUTH AROUND 20 MILES AN HOUR.

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* TIMING...FROM 1 PM THROUGH 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
599 
WWUS84 KAMA 250917
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
417 AM CDT FRI MAR 25 2016

TXZ004-005-009>020-252130-
/O.CON.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/
OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
417 AM CDT FRI MAR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS... 
  HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF 
  SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR.

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* TIMING...FROM 1 PM THROUGH 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
713 
WWUS84 KAMA 252038
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT FRI MAR 25 2016

TXZ004-005-009>020-260000-
/O.CON.KAMA.FW.W.0012.000000T0000Z-160326T0000Z/
OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
338 PM CDT FRI MAR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND
EASTERN TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS... 
  HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF 
  SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR.

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* TIMING...FROM 1 PM THROUGH 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

BEAT

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:55 AM CDT, 27 minutes earlier.

Area forecast discussion, Mar 25, 2:55 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
255 AM CDT FRI MAR 25 2016

.DISCUSSION...
SOUTH TO SOUTHWEST WINDS WILL INCREASE AGAIN TODAY ACROSS THE
SOUTHERN AND EASTERN TEXAS PANHANDLE TODAY. A SURFACE LOW IS
EXPECTED TO MOVE INTO THE NORTHWEST CWA THIS AFTERNOON...KEEPING
WINDS DOWN THERE. THE SOUTHERLY WIND FLOW WILL HELP TO WARM
TEMPERATURES INTO THE 60S AND 70S.

A COLD FRONT WILL PUSH THROUGH THE PANHANDLES TONIGHT. THIS COUPLED
WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN CWA
MAY TOUCH OFF A FEW SHOWERS NEAR THE KANSAS AND COLORADO STATE LINES
TONIGHT. BUT ANY RAINFALL SHOULD REMAIN UNDER ONE TENTH OF AN INCH.

ALL EYES THEN TURN TO A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH WHICH
WILL BE MOVING SOUTHEAST THROUGH UTAH AND COLORADO BY EARLY SATURDAY
MORNING. THIS SHORT WAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST ACROSS
NORTHERN NEW MEXICO AND ACROSS THE PANHANDLES SATURDAY AFTERNOON
AND SATURDAY NIGHT. THIS WAVE WILL THEN MOVE EAST OF THE PANHANDLES
BY EASTER. THERE ARE SOME QUESTIONS ON THE AMOUNT OF AVAILABLE
MOISTURE FOR THIS WAVE TO WORK WITH. ALSO THE SYSTEM IS MOVING
FAIRLY QUICKLY. AT ANY RATE...THE DYNAMICS AND MOISTURE ASSOCIATED
WITH THIS SYSTEM SHOULD BE ENOUGH TO BRING A LIGHT ACCUMULATION OF
SNOW TO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE SATURDAY NIGHT. BELIEVE MOST OF THE PRECIPITATION WILL BE
RAIN ACROSS THE REST OF THE REGION MAINLY SOUTHEAST OF A LINE FROM
GUYMON OKLAHOMA TO VEGA TEXAS. THE MODELS DO NOT AGREE ON THE TIMING
OF THE SYSTEM. THEREFORE...IF THE SYSTEM SLOWS DOWN...THEN WE MAY
NEED TO INCREASE OUR SNOWFALL ACCUMULATIONS AS WELL AS OUR AREAL
EXTENT OF OUR SNOWFALL ACCUMULATIONS. STRONG NORTH WINDS WILL BE
FOUND WITH THIS SYSTEM ON SATURDAY EVENING AS A SECONDARY SURGE OF
COLDER SPILLS SOUTHWARD.

AFTER A COOL START EASTER MORNING WITH READINGS RANGING FROM THE
LOWER 20S IN THE WESTERN OKLAHOMA PANHANDLE TO THE UPPER 30S IN THE
SOUTHEAST TEXAS PANHANDLE...TEMPERATURES SHOULD REBOUND INTO THE 50S
AND 60S BY AFTERNOON. WIND WILL ALSO DECREASE TO LESS THAN 10 MPH BY
SUNDAY AFTERNOON AS WELL.

WE WILL KEEP THE FORECAST DRY BEYOND SATURDAY NIGHT. ANOTHER LARGE
UPPER LEVEL STORM SYSTEM MOVES INTO THE WESTERN U.S. BY MONDAY AND
THE MODELS DO NOT AGREE ON HOW TO HANDLE IT THROUGH THE REST OF NEXT
WEEK. AT THIS POINT...THERE MAY BE SOME SLIGHT CHANCES OF SOME
PRECIP FROM TIME TO TIME...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
ENTERTAIN ANY POPS. THE WINDS WILL PICK UP AGAIN MONDAY THROUGH
WEDNESDAY AS THE LEE-SIDE TROUGH DEVELOPS AGAIN.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
AND EASTERN TEXAS PANHANDLE TODAY. WINDS WILL BE AROUND 20 MPH WITH
RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 15 PERCENT RANGE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL RETURN THE REGION
MONDAY THROUGH WEDNESDAY. AT THIS POINT...TUESDAY LOOKS TO BE THE
DAY IN WHICH CRITICAL FIRE WEATHER CONDITIONS ARE MOST PROBABLE
ACROSS MOST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  36  62  32  61 /   5  10  20  40   5
BEAVER OK                  73  37  58  31  59 /   5  20  20  80  10
BOISE CITY OK              64  31  50  24  54 /  10  20  60  80   0
BORGER TX                  73  39  62  33  60 /   5  10  20  70   5
BOYS RANCH TX              73  34  62  30  62 /   5  10  30  60   0
CANYON TX                  72  36  64  32  61 /   0   5  10  20   0
CLARENDON TX               74  40  66  36  62 /   5   5  10  30   5
DALHART TX                 70  33  58  25  59 /   5  10  50  80   0
GUYMON OK                  70  35  55  29  59 /  10  20  40  80   5
HEREFORD TX                71  34  64  31  61 /   0   5  20  20   0
LIPSCOMB TX                73  38  62  34  59 /  10  10   5  80  10
PAMPA TX                   73  38  62  31  61 /   5  10  10  60   5
SHAMROCK TX                73  42  67  38  63 /   5  10   5  40   5
WELLINGTON TX              74  43  69  40  64 /   0   5   5  30   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
     LIPSCOMB...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...WHEELER.

OK...NONE.

&&

11/15
Hazardous weather outlook, Mar 25, 3:09 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 AM CDT FRI MAR 25 2016

OKZ001>003-TXZ001>020-252015-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 AM CDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN AND
EASTERN TEXAS PANHANDLE DUE TO 20 MILE AN HOUR WINDS AND RELATIVE
HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND
PARTS OF THE NORTH CENTRAL TEXAS PANHANDLE DUE TO WINDS AROUND 15
MILES AN HOUR AND RELATIVE HUMIDITY VALUES AROUND 20 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE SATURDAY NIGHT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS
PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN MONDAY
THROUGH WEDNESDAY.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.